| Catalog Number |
J871H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date and suture was used.During the surgery, the suture was detached from the root of the needle.It was not a control release needle.There was no adverse consequence to the patient.No further information was provided.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received one detached needle and one suture that pertained to product code j871h.In order to evaluate the conditions of the detached needle, the swage area and hole were noted with marks by a surgical instrument.The hole was examined under magnification and a remnant of suture was observed.In addition, the suture was inspected, and the end was noted to be cut probably caused by a surgical instrument.The instructions for use contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.